Currently we test and support the following browsers:
Please note that this is not intended to be an exhaustive list of browsers that support web standards, nor a test of browser compliance, nor a side-by-side comparison of various manufacturers’ browsers.
Graft-vs-host disease (GvHD) is a complication that is observed after allogeneic stem cell transplant. GvHD occurs when infection-fighting cells from the donor recognize the patient’s body as being different or foreign. These infection-fighting cells then attack tissues in the patient’s body just as if they were attacking an infection. GvHD is categorized as acute when it occurs within the first 100 days after transplantation and chronic if it occurs more than 100 days after transplantation. Tissues typically involved include the liver, gastrointestinal tract and skin.
Symptoms of acute GvHD include rash, yellow skin and eyes due to elevated concentrations of bilirubin, and diarrhea. Acute GvHD is graded on a scale of 1 to 4; grade 4 is the most severe. In some severe instances, GvHD can be fatal. GvHD is more easily prevented than treated. Preventive measures typically include the administration of cyclosporin with or without methotrexate or steroids after stem cell transplant. Alternatively, T lymphocytes are removed from the stem cell graft before it is transplanted.
First-line treatment of GvHD is steroid therapy. Alternative therapies are considered for patients whose GvHD does not respond to steroids. Chronic GvHD occurs approximately in 10-40 percent of patients after stem cell transplant. Symptoms vary more widely than those of acute GvHD and are similar to various autoimmune disorders. Some symptoms include dry eyes, dry mouth, rash, ulcers of the skin and mouth, joint contractures (inability to move joints easily), abnormal test results of blood obtained from the liver, stiffening of the lungs (difficulty in breathing), inflammation in the eyes, difficulty in swallowing, muscle weakness, or a white film in the mouth.
The incidence of GvHD increases with increasing degree of mismatch between donor and recipient HLA antigens, increasing donor age and increasing patient age.